Indiana, 2026

Flooding in Indiana, March 5, 2026

March 5, 2026 · NWS ILN · 3 events in 2 counties and zones

A warm front lifted through the Ohio Valley, prompting showers and thunderstorms in a warm and moist airmass. Some storms produced locally heavy rainfall, leading to instances of flooding and high water.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm front lifted through the Ohio Valley, prompting showers and thunderstorms in a warm and moist airmass. Some storms produced locally heavy rainfall, leading to instances of flooding and high water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 5, 5:19 AM EST, 1 hour 8 minutes earlier. Its key messages:

  • 1) Dense fog overnight. 2) More heavy rain and flooding potential into Thursday. 3) Near record temperatures possible Friday. 4) More showers and storms expected on Saturday. 5) An unsettled weather pattern will bring additional precipitation chances to the region Monday night through Thursday.
Area forecast discussion, Mar 5, 5:19 AM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
519 AM EST Thu Mar 5 2026

.WHAT HAS CHANGED...
Cancelled remainder of the dense fog advisory.

&&

.KEY MESSAGES...
1) Dense fog overnight.

2) More heavy rain and flooding potential into Thursday.

3) Near record temperatures possible Friday.

4) More showers and storms expected on Saturday.

5) An unsettled weather pattern will bring additional precipitation
chances to the region Monday night through Thursday.

&&

.DISCUSSION...
KEY MESSAGE 1) Dense fog overnight.

While patchy dense fog remains possible across far northern portions
of the region and southeastern areas, widespread quarter of a mile
visibilities have improved.

KEY MESSAGE 2) More heavy rain and flooding potential into Thursday.

Continued the flood watch. This might have to be expanded northward
or in time, however after collaboration with surrounding offices, the
decision was to hold off on any expansion at this time.

KEY MESSAGE 3) Near record temperatures possible Friday.

The current forecast high temperatures for Friday are 75 at DAY, 74
at CMH, and 76 at CVG. The record high temperatures for the day are
74 at DAY, 76 at CMH, and 74 at CVG.

KEY MESSAGE 4) More showers and storms expected on Saturday.

More showers and storms are expected on Saturday. There will be the
potential for additional flooding concerns and also at least isolated
strong to severe storms.

KEY MESSAGE 5) An unsettled weather pattern will bring additional
precipitation chances to the region Monday night through Thursday.

Warm conditions will be in place until a strong cold front moves
through Wednesday into Wednesday night. Precipitation will be in the
forecast from Monday night through Thursday.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
VFR to LIFR conditions are currently in place. One round of showers
and some isolated thunderstorms will continue to move through at the
start of the TAF period. Another round will start to move through
late in the overnight and into the day on Thursday. More scattered
precipitation activity will continue latter in the day on Thursday
and into Thursday night. Cig and vsbys will be variable during this
time. Some wind gusts will also be present during the day on
Thursday.

OUTLOOK...MVFR/IFR conditions will be possible Thursday night into
Friday morning. MVFR/IFR conditions will likely return on Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 1 PM EST this afternoon for OHZ053>056-060>065-
     070>074-077>080-082.
KY...Flood Watch until 1 PM EST this afternoon for KYZ089>093.
IN...Flood Watch until 1 PM EST this afternoon for INZ050-058-059-066-
     073>075-080.

&&

DISCUSSION...
AVIATION...
Hazardous weather outlook, Mar 5, 5:15 AM EST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
515 AM EST Thu Mar 5 2026

KYZ094>100-OHZ026-034-035-042>046-051-052-081-088-061015-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-Champaign-Adams-
Scioto-
515 AM EST Thu Mar 5 2026

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Additional rounds of showers and thunderstorms will occur. Some
minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Periods of showers and storms will continue Friday into Saturday
which could bring an increased chance of flooding. There is also the
potential for a few strong to severe storms on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ053>056-060>065-070>074-
077>080-082-061015-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Pike-
515 AM EST Thu Mar 5 2026

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, south central
Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Periods of showers and storms will continue Friday into Saturday
which could bring an increased chance of flooding.  There is also
the
potential for a few strong to severe storms on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 5, 12:28 AM EST, 5 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1228 AM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     Flash Flood      Millville               39.39N 84.66W
03/04/2026                   Butler             OH   Law Enforcement

            Reports of high water moving across roadways
            in Millville. Water approaching structures.

&&

nm
Special weather statement, Mar 5, 2:53 AM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
253 AM EST Thu Mar 5 2026

KYZ098>100-OHZ073-081-082-088-051000-
Robertson-Mason-Lewis-Ross-Adams-Pike-Scioto-
Including the cities of Mount Olivet, Maysville, Tollesboro,
Head Of Grassy, Camp Dix, Vanceburg, Chillicothe, West Union,
Manchester, Peebles, Seaman, Winchester, Waverly, Pike Lake,
Piketon, Portsmouth, and Wheelersburg
253 AM EST Thu Mar 5 2026

...PATCHY DENSE FOG OVERNIGHT...

Patchy dense fog will be present overnight. Use caution and remain
alert for rapid changes in visibility if driving overnight.
Local storm report, Mar 5, 4:46 AM EST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
446 AM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     Flash Flood      2 SW Seven Mile         39.46N 84.58W
03/05/2026                   Butler             OH   Public

            Several feet of water flowing over Warwick
            Road.

&&

nm
Local storm report, Mar 5, 4:59 AM EST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
459 AM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     Flood            3 NNE Middletown        39.55N 84.38W
03/05/2026                   Butler             OH   Public

            Multiple cars stranded in high water on
            Germantown Road under a railroad crossing.

&&

nm
Local storm report, Mar 5, 5:06 AM EST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
506 AM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 AM     Flash Flood      Millville               39.39N 84.65W
03/04/2026                   Butler             OH   Public

            Beals Run out of banks with moving water at
            least several inches deep impacting
            businesses and homes on Millville Ave.

&&

nm
Special weather statement, Mar 5, 5:31 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
531 AM EST Thu Mar 5 2026

KYZ100-OHZ026-081-082-088-051245-
Lewis-Hardin-Adams-Pike-Scioto-
Including the cities of Tollesboro, Head Of Grassy, Camp Dix,
Vanceburg, Kenton, Ada, West Union, Manchester, Peebles, Seaman,
Winchester, Waverly, Pike Lake, Piketon, Portsmouth,
and Wheelersburg
531 AM EST Thu Mar 5 2026

...PATCHY DENSE FOG THIS MORNING...

Patchy dense fog will be present this morning. Use caution and
remain alert for rapid changes in visibility if driving this
morning.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Franklin

When
March 5, 6:27 AM EST to 8:27 AM EST
Where
Franklin County, 1.74 mi WNW of Brookville to 1.57 mi WNW of Brookville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.430, -85.050

Levee Road was closed due to high water. Several additional roads were closed due to high water in the vicinity.

Flood, Ripley

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Ripley County, 0.87 mi SW of Batesville to 0.68 mi SSW of Batesville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.290, -85.230

Areas of high water were reported over the roadway between E County Road 1400 N and IN-229.

Flood, Ripley

When
March 5, 10:02 AM EST to 12:02 PM EST
Where
Ripley County, 2.02 mi NNW of Friendship to 2.3 mi NE of Olean
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.998, -85.162

S Cave Hill Road was closed due to high water for about two miles between S County Road 350 E and IN-62.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2026Every state in 2026This day in weather historyWarnings in Indiana, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320003, 1320004, 1320005.